MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787137097035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017 via a (b)(4); the omni flush catheter was placed over a glide wire.The glide wire was removed for injection of contrast via power injector for visualization.The injection was not complete after three attempts.The omni flush catheter found with a tear/ large hole in catheter, thus making it unable to deliver the contract to the end of the catheter.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one used accu-vu catheter.A visual of the catheter noted a shaft burst and 3 noted kinks along the shaft.2 kinks were near the burst section and the third was aligned with the proximal set of side holes.Also noted that the shaft appears to have a burst (hole), 41cm from the hub.Per the manufacturing engineer evaluation: "a review of the review of the complaint sample confirmed a shaft burst in one location.Aside from dried blood located within 2 cm of the tip the lumen was patent and accepted an 0.035" guidewire.Shaft kinks were observed at three locations on the shaft.Two kinks were located near the burst section of shaft and the third was aligned with the proximal set of side holes.If the shaft kinks were present prior to injection they are the likely cause of the burst.Shaft kinks are known to lower the pressure at which a shaft will burst relative to an un-kinked shaft.If kinks were not present the burst is likely the result of an isolated anomaly in the shaft extrusion.The observed occurrence rate is very low with a rate of 0.6 ppm and no further action is recommended".The customer's reported complaint description of a hole/perforated on the catheter is confirmed.Although a definitive root cause cannot be determined, a potential root cause could be due to kinks being present prior to injection, which is known to lower the pressure at which a shaft will burst relative to an un-kinked shaft.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, manufacturing 100% visualizes for any defects.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6878968
Report Number1319211-2017-00092
Device Sequence Number566778
Product Code DQO
UDI-Device IdentifierH787137097035
UDI-PublicH787137097035
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Catalogue NumberH787137097035
Device Lot Number5200753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1